Wyoming, 2011

High Wind in Wyoming, November 25, 2011

November 25, 2011 · NWS CYS · 8 events in 6 counties and zones

A fast moving Pacific storm system and cold front brought strong and gusty westerly winds to most of southeast Wyoming.

Where it happened

Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

A fast moving Pacific storm system and cold front brought strong and gusty westerly winds to most of southeast Wyoming.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Nov 24, 10:50 PM MST, 1 hour 10 minutes earlier.

Area forecast discussion, Nov 24, 10:50 PM MST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1050 PM MST THU NOV 24 2011

.AVIATION...06Z TAF ISSUANCE...
MAIN AVIATION FOCUS THE NEXT FEW DAYS WILL BE WIND SPEEDS. WINDS
WILL INCREASE ACROSS HIGHER ELEVATIONS AND FAVORED STRONG WIND AREAS
LATE TONIGHT. SUSTAINED WEST WINDS OF 25 TO 35 KT WITH GUSTS OF UP
TO 45 KT WILL OCCUR IN THESE AREAS. STRONG WINDS WILL SPREAD ACROSS
MUCH OF SOUTHEAST WYOMING...INCLUDING THE LOWER ELEVATIONS DURING
THE DAY FRIDAY. THE PANHANDLE OF NEBRASKA WILL SEE SLIGHTLY LESSER
WINDS FRIDAY...BUT WILL REACH 20 TO 30 KTS WITH GUSTS TO 40 KTS BY
FRIDAY AFTERNOON. WINDS MAY DECREASE SLIGHTLY FRIDAY EVENING...BUT
STRONG NORTHWEST WINDS WILL AGAIN BE POSSIBLE SATURDAY...ESPECIALLY
OVER THE NEBRASKA PANHANDLE AND FAR EASTERN WYOMING.

&&

.PREVIOUS DISCUSSION.../ISSUED 1005 PM MST THU NOV 24 2011/

UPDATE...
FORECAST GENERALLY ON TRACK FOR TONIGHT AND TOMORROW...BUT MODELS
INDICATING A FEW MINOR CHANGES. TEMPERATURES ACROSS THE PANHANDLE
DROPPED QUITE QUICKLY THIS EVENING UNDER THE DESERT LIKE AIR MASS.
SHOULD SEE TEMPERATURES BEGIN TO STABILIZED IN THIS AREA AS STRONGER
WINDS ALOFT MOVE INTO THE AREA AND ALLOW FOR A BIT MORE MIXING. MAY
EVEN SEE SOME RISING TEMPERATURES LATER TONIGHT WITH THE INCREASED
MIXING. BACKED OFF ON POPS TONIGHT THROUGH TOMORROW MORNING. DRY AIR
MASS STILL IN PLACE AND CURRENTLY SANDWICHED BETWEEN A SOUTHERN
STREAM WAVE OVER THE BAHA OF CALIFORNIA AND THE NORTHERN STREAM WAVE
OVER THE PACIFIC NORTHWEST. UNTIL THE PACIFIC WAVE ARRIVES LATE
FRIDAY MORNING...THE FORECAST AREA SHOULD STAY PRECIPITATION FREE.
STRONG WINDS GENERALLY ON TRACK ALTHOUGH THE MODELS HAVE BACKED OFF
ON THE WIND STRENGTH TONIGHT. 700 MB WINDS COMING IN AT AROUND 45
KTS INSTEAD OF 50 TO 55 KTS THE PREVIOUS MODEL RUNS WERE INDICATING.
ASSUMING THE 12Z MODEL RUNS ARE CORRECT...MAY HAVE TO WAIT FOR THE
COLD FRONT TO ARRIVE TOMORROW TO START HITTING HIGH WIND CRITERIA.
LEFT HEADLINES AS THEY WERE AS CONFIDENCE IN WIND FORECAST NOT HIGH
ENOUGH TO DELAY THE START OF THE HIGH WIND WARNING.

&&

PREVIOUS DISCUSSION.../ISSUED 459 PM MST THU NOV 24 2011/

AVIATION...00Z TAF ISSUANCE...
MAIN AVIATION FOCUS THE NEXT FEW DAYS WILL BE WIND SPEEDS. WINDS
WILL INCREASE ACROSS HIGHER ELEVATIONS AND FAVORED STRONG WIND AREAS
TONIGHT. SUSTAINED WEST WINDS OF 35 TO 40 KT WITH GUSTS OF UP TO 55
KT WILL OCCUR IN THESE AREA TONIGHT. STRONG WINDS WILL SPREAD ACROSS
MUCH OF SOUTHEAST WYOMING...INCLUDING THE LOWER ELEVATIONS DURING
THE DAY FRIDAY. THE PANHANDLE OF NEBRASKA WILL SEE SLIGHTLY LESSER
WINDS FRIDAY...BUT WILL REACH 30 KTS WITH GUSTS TO 40 KTS BY FRIDAY
AFTERNOON. WINDS WILL BACK OFF SOME FRIDAY NIGHT...BUT WILL MAINLY
STAY ON THE HIGH SIDE. VERY STRONG NORTHWEST WINDS WILL BE POSSIBLE
ACROSS THE NEBRASKA PANHANDLE SATURDAY.

&&

PREVIOUS DISCUSSION.../ISSUED 414 PM MST THU NOV 24 2011/

SHORT TERM...TONIGHT THROUGH SATURDAY AFTERNOON. PRIMARY CHALLENGE
WILL BE WINDS...TIMING AND AREAL COVERAGE...AFTER NEAR RECORD OR
RECORD HIGH TEMPERATURES TODAY...ESPECIALLY ACROSS OUR WESTERN
NEBRASKA LOCALES.

TONIGHT...MAIN CHALLENGE TONIGHT WILL BE THE WINDS AT OUR TYPICALLY
WIND PRONE LOCATIONS AT ARLINGTON...BORDEAUX...VEDAUWOO...BUFORD AND
OVER THE INTERSTATE 80 SUMMIT BETWEEN LARAMIE AND CHEYENNE. AFTER
MIDNIGHT...THE SURFACE THROUGH 700 MB GRADIENTS STRENGTHEN MARKEDLY
WITH A DECENT 500-300 MB AND 700-500 MB LAYER Q VECTOR DOWNWARD
MOTION COUPLET TRANSLATING ACROSS SOUTHEAST WYOMING. WITH THIS BEING
THE FAVORED NOCTURNAL DEVELOPMENT OF STRONG WINDS AT AFOREMENTIONED
WIND PRONE LOCATIONS...OUR DAY SHIFT TEAM EXPECTS WINDS TO APPROACH
OR EXCEED HIGH WIND CRITERIA AT ARLINGTON...BORDEAUX... VEDAUWOO...
BUFORD AND OVER THE SUMMIT LATE TONIGHT...THUS WE HAVE STARTED THE
HIGH WIND WARNING THERE AFTER 3 AM. ELSEWHERE...RELATIVELY TRANQUIL
AND MILD OVERNIGHT.

FRIDAY...STRONG SHORTWAVE TROUGH ALOFT AND ITS ASSOCIATED STRONG
COLD FRONT PUSH QUICKLY WEST TO EAST ACROSS OUR COUNTIES AFTER
DAYBREAK. IMPRESSIVE THICKNESS PACKING ALONG THE FRONT ALONG WITH
STRONG COLD AIR ADVECTION FROM THE SURFACE THROUGH 700 MB. A LIKELY
HIGH WIND EVENT EXPECTED TO DEVELOP ACROSS SOUTHEAST WYOMING SOUTH
OF A DOUGLAS TO LUSK LINE IN THE WAKE OF THE STRONG COLD FRONT AND A
CLASSIC TYPE BORA HIGH WIND EVENT. IMPRESSIVE DOWNWARD MOTION
COUPLET INDICATED ON BOTH THE 500-300 MB AND 700-500 MB LAYERS
QUASIGEOSTROPHIC VECTORS...COUPLED WITH A 45 TO 55 KNOTS 700 MB
JETLET FROM RAWLINS TO CHEYENNE AND AN IMPRESSIVE SURFACE THROUGH
700 MB GRADIENT SUGGEST A HIGH LIKLIHOOD OF HIGH WINDS ACROSS OUR
SOUTHEAST WYOMING COUNTIES SOUTH OF CONVERSE AND NIOBRARA
COUNTIES...WHERE UPWARD VERTICAL MOTION ASSOCIATED WITH THE
SHORTWAVE TROUGH ALOFT WILL LIMIT STRONG WINDS AT THE SURFACE. OUR
DAY SHIFT TEAM CONFIDENCE ON THE HIGH WIND EVENT IS HIGH...THUS THE
UPGRADE TO A HIGH WIND WARNING NOW FOR MORE LEAD TIME FOR OUR
CUSTOMERS.

ACROSS WESTERN NEBRASKA...WE HAVE ISSUED A WIND ADVISORY UPON
COORDINATION WITH OUR NATIONAL WEATHER SERVICE NORTH PLATTE
NEIGHBORS...AS SURFACE THROUGH 700 MB GRADIENTS SUFFICIENT THERE.

IN THE AFTERNOON...EXPECT WIDESPREAD SNOW SHOWERS OVER THE SNOWY AND
SIERRA MADRE RANGES WHERE OROGRAPHICS WILL COMBINE WITH DYNAMICS AND
SUFFICIENT SURFACE THROUGH 700 MB MOISTURE...AND ALSO ACROSS
CONVERSE AND NIOBRARA COUNTIES INCLUDING GLENROCK...DOUGLAS AND LUSK
WHERE THEY WILL BE CLOSER TO THE DYNAMICS...LOCALIZED UPSLOPE AND
DEEPER NEAR SATURATED ATMOSPHERIC LAYER. WILL SEE AT LEAST SCATTERED
SNOW SHOWERS IN THE AFTERNOON ELSEWHERE ACROSS SOUTHEAST WYOMING DUE
TO THE STRENGTH OF THE SHORTWAVE TROUGH ALOFT AND STRONG COLD AIR
ADVECTION WRINGING OUT ANY AVAILABLE MOISTURE.

FRIDAY NIGHT...WE EXPECT THE BULK OF THE HIGH WIND EVENT ACROSS
SOUTHEAST WYOMING TO END BY LATE EVENING AS WINDS BEGIN TO DECOUPLE
SLIGHTLY FROM THE STRONG NORTHWEST FLOW ALOFT AND WITH THE BULK OF
THE STRONG COLD AIR ADVECTION COMING TO AN END...SIGNALING THE
DECREASE OF THE DOWNWARD TRANSPORT OF MOMENTUM OF WINDS TO THE
SURFACE. THOUGH WINDS WILL STILL REMAIN QUITE WINDY OVERNIGHT.
SCATTERED TO NUMEROUS SNOW SHOWERS WILL DECREASE SIGNIFICANTLY AFTER
MIDNIGHT WITH THE ATMOSPHERIC COLUMN BEGINNING TO DRY AND SUBSIDENCE
IN THE WAKE OF THE SHORTWAVE TROUGH ALOFT.

SATURDAY...UPON COORDINATION WITH OUR NEIGHBORS TO THE EAST AT
NATIONAL WEATHER SERVICE NORTH PLATTE...WE HAVE ISSUED A HIGH WIND
WATCH FOR THE WESTERN NEBRASKA PANHANDLE FROM 6 AM TO 8 PM. THESE
TYPES OF NORTHWEST FLOW EVENTS TEND TO PRODUCE THE STRONG
WINDS...HIGH WIND CRITERIA WINDS...ACROSS WESTERN NEBRASKA. DEEP
UNIDIRECTIONAL NORTHWEST WINDS FROM THE SURFACE THROUGH 500 MB WILL
LIE ACROSS WESTERN NEBRASKA WITH THE FAVORABLE RIGHT FRONT QUADRANT
OF THE 300 MB JET OVER WESTERN NEBRASKA...AS WELL AS 30 TO 40 KNOT
WINDS AT 850 MB AND 50 TO 60 KNOTS AT 700 MB. FAVORABLE DOWNWARD
MOTION ALSO INDICATED ON THE 500-300 MB AND 700-500 MB LAYER QG
PROGS SUGGESTING AN INCREASINGLY LIKELY HIGH WIND EVENT ACROSS
WESTERN NEBRASKA...SO WE DECIDED TO GIVE AN EARLY HEADS UP TO OUR
CUSTOMERS WITH THE WESTERN NEBRASKA HIGH WIND WATCH...WHICH MAY NEED
TO BE UPGRADED TO A HIGH WIND WARNING BY LATER SHIFT TEAMS. WILL BE
WINDY AS WELL ACROSS SOUTHEAST WYOMING WITH SOMEWHAT LESSER SPEEDS
THAN THOSE OVER WESTERN NEBRASKA.

.LONG TERM...SATURDAY NIGHT THROUGH THURSDAY...
THE EARLY PERIOD RIDGE WILL BREAK DOWN AS SHORTWAVE ENERGY PUSHES
INTO THE NORTHERN ROCKIES IN THE MONDAY/MONDAY NIGHT TIMEFRAME. IN
THE MEANTIME...DRY CONDITIONS AND MODERATING TEMPERATURES CAN BE
EXPECTED ON BOTH SUNDAY AND MONDAY. H7 TEMPERATURES REBOUND QUICKLY
BACK INTO THE 4 TO 6C RANGE WHICH WILL YIELD AFTERNOON HIGHS THAT
WILL RETURN TO THE 40S WEST OF THE LARAMIE RANGE AND 50S TO NEAR 60
OUT ON THE EASTERN PLAINS. SHORTWAVE ENERGY WILL DRAG A MOSTLY DRY
COLD FRONT FROM NORTH TO SOUTH DURING THE DAY ON MONDAY. THERE WILL
NOT BE SIGNIFICANT COOLING BEHIND THIS COLD FRONT...ALTHOUGH
TEMPERATURES WILL LIKELY DROP 5 TO 10 DEGREES ON TUESDAY COMPARED TO
THOSE ON SUNDAY/MONDAY. MEDIUM RANGE SOLUTIONS BEGIN TO DIVERGE
SIGNIFICANTLY TOWARDS THE MIDDLE OF NEXT WEEK LARGELY DEPENDENT UPON
THE STRENGTH OF THE JET STREAK PUSHING ACROSS THE NRN PACIFIC AT
THAT TIME. THE 12Z ECMWF KEEPS THIS JET STRONGER WHICH WILL RESULT
IN AMPLIFICATION OF THE DOWNSTREAM PATTERN AS A RESULT.
MEANWHILE...THE 12Z GFS MAINTAINS A WEAKER JET AT THIS SAME TIME
KEEPING LESS AMPLIFICATION OF THE DOWNSTREAM FLOW. SO FORECAST
CONFIDENCE DROPS OFF SIGNIFICANTLY TOWARDS THE MIDDLE OF NEXT WEEK
AND HAVE GENERALLY TRENDED THE FORECAST TOWARDS CLIMATOLOGY UNTIL
MODEL SOLUTIONS BECOME MORE CONGRUENT.

&&

AVIATION...18Z TAF ISSUANCE...
VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST PERIOD. A COLD
FRONT WILL PUSH INTO THE REGION BY FRIDAY MORNING WHICH WILL
STRENGTHEN WINDS THROUGH THE MORNING HOURS. THERE WILL LIKELY BE
GUSTS IN THE 35 TO 45 KNOT RANGE ACROSS SOUTHEAST WYOMING TERMINALS
BY LATE FRIDAY MORNING.

&&

FIRE WEATHER...NO FIRE WEATHER ISSUES OR CONCERNS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING FROM 3 AM FRIDAY TO MIDNIGHT SATURDAY FOR
     WYZ106-WYZ110-WYZ116-WYZ117.
     HIGH WIND WARNING FROM 9 AM FRIDAY TO 9 PM FRIDAY FOR WYZ104-
     WYZ105-WYZ107-WYZ108-WYZ109-WYZ115-WYZ118-WYZ119.
NE...HIGH WIND WATCH FROM 6 AM SATURDAY TO 8 PM SATURDAY FOR NEZ002-
     NEZ003-NEZ019-NEZ020-NEZ021-NEZ054-NEZ055-NEZ095-NEZ096.
     WIND ADVISORY FROM NOON FRIDAY TO 9 PM FRIDAY FOR NEZ002-NEZ003-
     NEZ019-NEZ020-NEZ021-NEZ054-NEZ055-NEZ095-NEZ096.

&&

SHORT TERM/FIRE WEATHER...RUBIN
LONG TERM/AVIATION...HAHN
Hazardous weather outlook, Nov 24, 3:20 PM MST, 8 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
320 PM MST THU NOV 24 2011

WYZ101>119-252230-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
320 PM MST THU NOV 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

A HIGH WIND WARNING IS IN EFFECT FROM 3 AM FRIDAY THROUGH 6 AM
FRIDAY FOR THE CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY...
THE NORTH SNOWY RANGE FOOTHILLS...THE SOUTH LARAMIE RANGE AND THE
SOUTH LARAMIE RANGE FOOTHILLS. PLEASE SEE PRODUCT WWUS75 AND THE
WEATHER MESSAGE SENT FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A HIGH WIND WARNING IS IN EFFECT FROM 6 AM FRIDAY THROUGH MIDNIGHT
FRIDAY NIGHT FOR THE CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE
COUNTY...THE NORTH SNOWY RANGE FOOTHILLS...THE SOUTH LARAMIE RANGE
AND THE SOUTH LARAMIE RANGE FOOTHILLS. PLEASE SEE PRODUCT WWUS75
AND THE WEATHER MESSAGE SENT FOR MORE DETAILS.

A HIGH WIND WARNING IS IN EFFECT FROM 9 AM FRIDAY TO 9 PM FRIDAY
FOR THE FERRIS...SEMINOE AND SHIRLEY MOUNTAINS...THE SHIRLEY BASIN...
EASTERN PLATTE COUNTY...GOSHEN COUNTY...CENTRAL CARBON COUNTY...
THE LARAMIE VALLEY...CENTRAL LARAMIE COUNTY AND EASTERN LARAMIE
COUNTY INCLUDING RAWLINS...LARAMIE...CHEYENNE...TORRINGTON AND
PINE BLUFFS. PLEASE SEE PRODUCT WWUS75 AND THE WEATHER MESSAGE SENT
FOR MORE DETAILS.

ANOTHER WINDY DAY WILL OCCUR ON SATURDAY...ESPECIALLY ALONG AND
EAST OF INTERSTATE 25.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-252230-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
320 PM MST THU NOV 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A WIND ADVISORY IS IN EFFECT FROM NOON FRIDAY TO 9 PM FRIDAY
FOR ALL OF THE WESTERN NEBRASKA PANHANDLE. THE STRONGEST WINDS WILL
OCCUR SOUTH OF A SCOTTSBLUFF TO ALLIANCE LINE. PLEASE SEE PRODUCT
WWUS75 AND THE WEATHER MESSAGE SENT FOR MORE DETAILS.

A HIGH WIND WATCH IS IN EFFECT FROM 6 AM SATURDAY TO 8 PM SATURDAY
FOR THE ENTIRE WESTERN NEBRASKA PANHANDLE. A HIGH WIND EVENT IS
LOOKING INCREASINGLY LIKELY...ESPECIALLY SOUTH OF A SCOTTSBLUFF TO
ALLIANCE LINE. PLEASE SEE PRODUCT WWUS75 AND THE WEATHER MESSAGE
SENT FOR MORE DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

RUBIN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

8 high wind. Local standard time, as filed.

High Wind, North Snowy Range Foothills

When
November 25, 12:00 AM MST to 3:10 AM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT site at Cooper Cove near Arlington measured sustained winds of 40 mph or greater, with a peak gust of 61 mph at 25/0215L.

High Wind, North Snowy Range Foothills

When
November 25, 7:55 AM MST to 8:15 AM MST
Where
North Snowy Range Foothills forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT site at Cooper Cove near Arlington measured gusts of 60 mph.

High Wind, Laramie Valley

When
November 25, 10:31 AM MST to 10:41 AM MST
Where
Laramie Valley forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
Department of Highways
Coordinates
41.655, -105.724 (the zone’s center; the record gives no point)

The WYDOT site at Quealy Dome measured gusts of 58 mph.

High Wind, Ferris/Seminoe/Shirley Mountains

When
November 25, 1:50 PM MST
Where
Ferris/Seminoe/Shirley Mountains forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

A sensor near Muddy Gap measured a gust of 58 mph.

High Wind, Central Laramie Range and Southwest Platte County

When
November 25, 2:05 PM MST to 2:10 PM MST
Where
Central Laramie Range and Southwest Platte County forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
Department of Highways
Coordinates
41.698, -105.127 (the zone’s center; the record gives no point)

The WYDOT site at Bordeaux measured gusts of 58 mph.

High Wind, East Platte County

When
November 25, 2:05 PM MST to 2:10 PM MST
Where
East Platte County forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
42.133, -104.966 (the zone’s center; the record gives no point)

A sensor east of Bordeaux measured gusts of 58 mph.

High Wind, North Snowy Range Foothills

When
November 25, 3:10 PM MST to 4:10 PM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT site at Halleck Ridge by Elk Mountain measured sustained winds of 40 mph or greater, with a peak gust of 60 mph at 25/1535L.

High Wind, East Laramie County

When
November 25, 4:35 PM MST to 4:45 PM MST
Where
East Laramie County forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
Department of Highways
Coordinates
41.307, -104.690 (the zone’s center; the record gives no point)

The WYDOT site at Gun Barrel measured gusts of 58 mph.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2011Every state in 2011This day in weather historyWarnings in Wyoming, November 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 350601, 350602, 350606, 350604, 350600, 350605, 350603, 350607.